Alert archive / New York / Frost Advisories in 2012
Frost Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Sep 23, 2012, 3:21 PM EDT for 4 counties in New York; Bradford County, Pennsylvania. It took effect at Sep 24, 2012, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:21 PM EDT (19:21 UTC)
- In effect from
- Sep 24, 2012, 3:00 AM EDT
- Expired
- Sep 24, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Chemung County, NY, Schuyler County, NY, Steuben County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 65 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS71 KBGM 231921 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT SUN SEP 23 2012 ...FROST ADVISORY FOR PORTIONS OF CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA LATE TONIGHT... .CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS THE AREA LATE TONIGHT. AREAS OF FROST WILL DEVELOP... MAINLY IN RURAL VALLEYS AND OTHER NORMALLY COOLER LOCATIONS. NYZ022>024-055-PAZ038-240330- /O.NEW.KBGM.FR.Y.0007.120924T0700Z-120924T1300Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD- 321 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S LATE TONIGHT. COOLEST TEMPERATURES WILL BE IN RURAL VALLEYS AND OTHER NORMALLY COOLER LOCATIONS. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSE
2 follow-up statements
880 WWUS71 KBGM 240036 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 836 PM EDT SUN SEP 23 2012 ...FROST ADVISORY FOR PORTIONS OF CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA LATE TONIGHT... .CLEARING SKIES LATER TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS THE AREA BY EARLY MONDAY MORNING. AREAS OF FROST WILL DEVELOP...MAINLY IN RURAL VALLEYS AND OTHER NORMALLY COOLER LOCATIONS. NYZ022>024-055-PAZ038-241300- /O.CON.KBGM.FR.Y.0007.120924T0700Z-120924T1300Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...OWEGO...TOWANDA...SAYRE 836 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S EARLY MONDAY MORNING. COOLEST TEMPERATURES WILL BE IN RURAL VALLEYS AND OTHER NORMALLY COOLER LOCATIONS. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN/MSE
316 WWUS71 KBGM 240717 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 317 AM EDT MON SEP 24 2012 NYZ022>024-055-PAZ038-241300- /O.CON.KBGM.FR.Y.0007.000000T0000Z-120924T1300Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD- 317 AM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...FALLING INTO THE LOWER TO MID 30S EARLY THIS MORNING. COOLEST TEMPERATURES WILL BE IN RURAL VALLEYS AND OTHER NORMALLY COOLER LOCATIONS. * IMPACTS...AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 23, 1:42 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 142 PM EDT SUN SEP 23 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION TODAY. WHILE IT DOES...A FEW LAKE EFFECT RAIN SHOWERS MAY DEVELOP OVER THE LAKE PLAIN AND MOHAWK VALLEY TODAY. HIGH PRESSURE WILL KEEP THE WEATHER QUIET UNTIL WEDNESDAY MORNING WHEN A LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR RAIN SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED AT 1015 AM... 12Z BUF SOUNDING SHOWING AN 850 MB TEMPERATURE DOWN TO +2 WHICH IS EASILY COLD ENOUGH TO SUPPORT LAKE EFFECT RAIN SHOWERS GIVEN CURRENT LAKE ONTARIO TEMPERATURES AROUND +20. CURRENT FLOW IS WESTERLY WHICH IS BRINGING A BROKEN BAND OF LAKE EFFECT SHOWERS FROM OSWEGO TO LEWIS COUNTIES WITH A FEW ISOLATED SHOWERS FARTHER SOUTH INTO NORTHERN ONEIDA COUNTY. ALSO A COUPLE OF VERY LIGHT SHOWERS ARE SHOWING UP EAST OF LAKE ERIE GETTING CLOSE TO NW STEUBEN COUNTY LATE THIS MORNING. FLOW IS FORECAST TO WEAKEN THIS AFTERNOON... WHICH ALONG WITH DIURNAL HEATING SHOULD CAUSE BANDS TO BECOME INCREASINGLY DISORGANIZED. BASED ON THIS PLUS CURRENT TRENDS HAVE GONE WITH 30 POPS FOR NORTHERN ONEIDA COUNTY THIS AFTERNOON... WITH 20 TO 25 POPS FOR NORTHERN STEUBEN AND YATES COUNTIES... AND DRY ELSEWHERE. CLOUDS WILL INCREASE TO SCT-BKN EVERYWHERE THIS AFTERNOON... THEN DECREASE TOWARD SUNSET. HIGH TEMPERATURES ARE ON TARGET TO REACH THE UPPER 50S TO MID 60S. PREVIOUS DISCUSSION BELOW. HIGH PRESSURE WILL BEGIN TO BUILD TODAY. AS IT DOES, WESTERLY FLOW ACROSS THE LAKES SHOULD ELICIT A LAKE RESPONSE IN THE FORM OF RAIN SHOWERS. THE MAIN AREA THAT WILL SEE ANY SHOWERS IS THE LAKE PLAIN EASTWARD INTO THE MOHAWK VALLEY AND TUG HILL PLATEAU. THESE SHOWERS MAY LAST INTO MONDAY AFTERNOON BEFORE FINALLY DIMINISHING. HOWEVER, ONLY LIGHT RAIN ACCUMULATIONS ARE EXPECTED. ELSEWHERE, A MOSTLY QUIET, BUT COOL FALL DAY, WITH HIGH TEMPERATURES RANGING FROM THE UPPER 50S IN HIGHER ELEVATIONS TO MID 60S IN THE VALLEYS, ESPECIALLY IN NEPA. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SFC HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH TUESDAY NIGHT. WE WILL BE NEAR THE BASE OF A VERY LARGE UPPER LEVEL TROUGH CENTERED OVER THE HUDSON BAY. FOR TONIGHT, THERE IS THE QUESTION OF FROST, ESPECIALLY IN THE EASTERN ZONES OF NY AND ALL OF NEPA. ALTHOUGH CURRENTLY FORECASTING LOW TEMPERATURES IN THE MID TO UPPER 30S, THERE IS SOME UNCERTAINTY ABOUT WINDS ALOFT AND CLOUD COVER AFFECTING RADIATIONAL COOLING TONIGHT. FOR THIS REASON, HAVE MENTIONED PATCHY FROST IN THE FORECAST, BUT HAVE HELP OF ON ANY HEADLINES FOR NOW. WILL LET DAY SHIFT RE-EVALUATE AND DECIDE IF AN ADVISORY IS NEEDED AND WHERE. SURROUNDING OFFICES HAVE CONCURRED WITH THIS DETERMINATION. FOR TUESDAY NIGHT...A SFC LOW WILL DEVELOP OVER THE GREAT LAKES AND MOVE NORTH EAST, JUST NORTH OF LAKE ONTARIO. MODELS ARE SUGGESTING THAT THE LOW WILL ATTEMPT TO SPREAD SHOWERS ACROSS THE CWA IN THE EARLY MORNING HOURS WEDNESDAY. HAVE ADJUSTED POPS ACCORDINGLY, KEEPING ONLY CHC POPS IN THE WESTERN ZONES BEFORE SUNRISE WEDNESDAY AND SLIGHT CHC ELSEWHERE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... 130 PM UPDATE...CONUS TROF WL AFFECT THE ERN HALF OF THE U.S. TO START OFF THE EXTNDD. GFS AND EC ARE IN FAIRLY GOOD AGREEMENT WITH FROPA OCCURRING WED NGT FOLLOWED BY HIPRES. THEY BEGIN TO DIFFER TWD LATE WEEK WITH GFS INDICATING FAIRLY ZONAL FLOW AT H5 WITH STRONG H5 LOW LOCATED OVR LABRADOR IN ERN CANADA COUPLED WITH ANOTHER ONE OVR HUDSON BAY. EC PLACES H5 LOW FURTHER NORTH AND WEST WITH NW FLOW OVR CWA ON THURSDAY. MAIN IMPACT THIS WUD HV IS IN REFERENCE TO SKY CVR COMING OFF THE LKS. HV GONE WITH HPC GUIDANCE FOR THIS TIME GIVEN THE DISCREPANCIES. AFT THIS TIME PD...THE WEEKEND LOOKS TO BE WET AND NR NORMAL TEMP- WISE. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 130 PM UPDATE...GNRLY VFR THRU NEXT 24 HRS EXCEPT WHERE FOG CAN DVLP TWD MRNG. WRLY FLOW OFF OF LK ONTARIO WL KEEP BKN VFR CIGS OVR KRME NEXT 24 HRS. TERMINALS FURTHER TO THE SOUTH WL LKLY SCATTER OUT AFT SUNSET THIS EVNG. EXPECT IFR TO DVLP AT KELM AFT 08Z PERHAPS DROPPING AS LOW AS 1/4SM BTWN 09Z-12Z. CONDS WL GRADUALLY IMPRV AFT 13Z. BY 14Z...SCATTERED CUMULUS CAN BE EXPECTED AT ALL TERMINALS. WINDS OUT OF THE WEST ARND 10KTS WITH GUSTS TO NR 20KTS THRU 01Z WL SLACKEN AND TURN MORE TWD THE SW OVRNGT. WINDS WL GO CALM AT KELM...INCRSG TO ARND 6-8KTS AFT 14Z MON. OUTLOOK... MON...MVFR POSSIBLE AT KRME IN SHOWERS. TUE...VFR. WED...MOSTLY VFR...WITH MVFR -SHRA POSSIBLE. THU...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Sep 23, 3:28 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 328 AM EDT SUN SEP 23 2012 NYZ009-015>018-022>025-036-037-044-240730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 328 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-240730- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 328 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE DURING THE VERY EARLY MORNING HOURS ON MONDAY. FROST MAY BECOME WIDESPREAD ENOUGH TO DAMAGE SENSITIVE PLANTS. A FROST ADVISORY MAY BE NEEDED IF CONFIDENCE IN OUR COLD TEMPERATURE FORECAST INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.